Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 13, NWS San Diego, CA

May 31, 2020

NWS San Diego, CA issued this small craft advisory at May 31, 2020, 9:06 PM PDT. It took effect at Jun 1, 2020, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 31, 2020, 9:06 PM PDT (04:06 UTC)
In effect from
Jun 1, 2020, 2:00 PM PDT
Expired
Jun 1, 2020, 8:54 PM PDT
In force
7 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

855 
WHUS76 KSGX 010406
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
906 PM PDT Sun May 31 2020

PZZ775-011215-
/O.NEW.KSGX.SC.Y.0013.200601T2100Z-200602T0800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
906 PM PDT Sun May 31 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 1 AM PDT
TUESDAY...

* WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt.

* WHERE...Waters from San Mateo point to the Mexican Border
  Extending 30 to 60 nm out. Strongest winds near San Clemente
  Island.

* WHEN...From 2 PM Monday to 1 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

SS
3 follow-up statements
116 
WHUS76 KSGX 010922
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
222 AM PDT Mon Jun 1 2020

PZZ775-012130-
/O.CON.KSGX.SC.Y.0013.200601T2100Z-200602T0800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
222 AM PDT Mon Jun 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 1 AM PDT TUESDAY...

* WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 2 PM this afternoon to 1 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
953 
WHUS76 KSGX 011946
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1246 PM PDT Mon Jun 1 2020

PZZ775-020500-
/O.CON.KSGX.SC.Y.0013.200601T2100Z-200602T0800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
1246 PM PDT Mon Jun 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
TUESDAY...

* WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 2 PM this afternoon to 1 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
636 
WHUS76 KSGX 020354
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
854 PM PDT Mon Jun 1 2020

PZZ775-020500-
/O.CAN.KSGX.SC.Y.0013.000000T0000Z-200602T0800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
854 PM PDT Mon Jun 1 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions are no longer hazardous to small craft.

$$

Rodriguez

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at May 31, 1:50 PM PDT, 7 hours 16 minutes earlier.

Area forecast discussion, May 31, 1:50 PM PDT, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
150 PM PDT Sun May 31 2020

.SYNOPSIS...
High pressure building over the Southwest will bring warmer days and
a shallower marine layer through Wednesday. A trough of low pressure
deepening off the California coast this week will move inland
Thursday and Friday and bring cooler, breezy weather Friday and
Saturday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Summary: Hotter weather will return to SoCal this week as a ridge of
high pressure over the Southern Plains retrogrades west toward the
Four Corners. At the same time, a trough off the West Coast will
transition into a cut-off low and stall off the SoCal Tuesday and
Wednesday before moving inland and bringing cooler weather Thursday
and Friday.

Details: A longwave Eastern Pacific trough will deepen along the
West Coast tonight and Monday, then become a cut-off low 800 miles
southwest of San Diego by Tuesday morning. High clouds in the
southwest flow ahead of the low will stream into SoCal the next few
days.

The GFS/GEFS track and timing of the upper low are in better
agreement with the EC/EC Ensemble Models today, which adds greater
confidence to the temperature forecast. The 12Z GFS MOS temperature
guidance took a big jump upward with the Wednesday forecast highs at
PSP (103 to 108) and RAL (87 to 94) compared to the 00Z run last
night. This is closer to what the more consistent ECM MOS has been
forecasting over the past 3 days. The heat will build Tuesday, peak
Wednesday, then start to wane Thursday west of the mountains but
could still linger Thursday in the lower deserts. The Heat Risk is
marginal for a Heat Advisory in the Inland Empire, or a Heat Warning
for the Lower Deserts. Regardless, there will be 2-3 days of very
warm/hot weather in these areas. The Coastal Zones will not get as
close to Heat Advisory levels due to a shallow marine layer and the
natural air conditioning of the afternoon seabreezes. Ocean water
temperatures are still in the low to mid 60s.

While the EC and GFS ensemble members are in better agreement with
the position of the upper low, the EC ensemble is still slower and
farther west than the GEFS as it ejects east on Thursday and Friday.
Model QPF is unusually low for such a dynamic shortwave for early
June. Both the GFS and the EC show a narrow band of higher PW near
0.90" on Thursday night and Friday. There still is not much in the
way of QPF from the models, but a mention of possible showers is in
the forecast for the San Bernardino Mountains Thursday night and
Friday.

The low moves rapidly northeast across CA on Saturday for cooler
weather, stronger onshore flow, and a deeper marine layer. The
trough exits the area Sunday with zonal flow and warmer days early
next week.

&&

.AVIATION...
312015Z...Coast/Valleys...SCT-BKN high clouds AOA 20K FT MSL
continue to stream in through the region today. Patchy CIGS coming
ashore around 08Z tonight at 1000-1500 FT MSL. Low confidence in
cigs across Orange County briefly after 10Z, with better
possibilities of impacting VCTY KSAN/KCRQ tonight. Cigs look to
surge up to 10 miles inland tonight with vis restrictions possible
where clouds intersect higher terrain.

Mountains/Deserts...Abundant high clouds through tonight, generally
AOA 20K FT MSL with VFR conditions prevailing. The desert slopes
will remain gusty through early evening with gusts 20-30 kts at
times. Some LLWS and MOD up/down drafts will still be possible over
and east of the mtns.

&&

.MARINE...
Occasional wind gusts nearing 20 knots are expected late afternoons
and early evenings today and Monday over portions of the outer
coastal waters. Otherwise, no hazardous marine conditions are
expected through Thursday.

&&

.BEACHES...
A moderate period SSW swell will continue to generate locally
elevated surf at south and southwest-facing beaches through this
afternoon with sets to 6 ft in Orange County. This elevated surf
will be accompanied by a high risk of rip currents. Surf will
diminish this evening.

&&

.SKYWARN...
Skywarn activation will not be needed Monday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.
&&

PUBLIC...Moede
AVIATION/MARINE/BEACHES...APR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:39 PM PDTExcessive Heat WatchSGXRiverside, San Diego24 hr

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.